Alert archive / Arkansas / Flash Flood Warnings in 2015
Flash Flood Warning 4, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Mar 25, 2015, 8:12 PM CDT for 4 counties in Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2015, 8:12 PM CDT (01:12 UTC)
- Expired
- Mar 25, 2015, 11:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Baxter County, AR, Boone County, AR, Fulton County, AR, Marion County, AR
The radar
The Springfield radar (KSGF), 127 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 1.2 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 264 J/kg
- Mixed-layer CIN
- -213 J/kg
- Mixed-layer LCL
- 1469 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 315 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
194 WGUS54 KLZK 260112 FFWLZK ARC005-009-049-089-260400- /O.NEW.KLZK.FF.W.0004.150326T0112Z-150326T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 812 PM CDT WED MAR 25 2015 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * FLASH FLOOD WARNING FOR... BOONE COUNTY IN NORTH CENTRAL ARKANSAS... NORTHERN BAXTER COUNTY IN NORTH CENTRAL ARKANSAS... NORTHERN MARION COUNTY IN NORTH CENTRAL ARKANSAS... NORTHWESTERN FULTON COUNTY IN NORTH CENTRAL ARKANSAS... * UNTIL 1100 PM CDT * AT 812 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF THUNDERSTORMS WITH VERY HEAVY RAINFALL ALONG A LINE EXTENDING FROM 4 MILES SOUTH OF OTT TO 6 MILES SOUTH OF ROBERSON HOLLOW. DOPPLER RADAR INDICATES 1 TO 3 INCHES OF RAIN HAVE FALLEN OVER PARTS OF THE WARNED AREA IN THE PAST 2 HOURS WITH ADDITIONAL HEAVY RAIN EXPECTED. FLASH FLOODING IS LIKELY TO OCCUR. WHILE PRECIPITATION MAY TAPER OFF IN SOME AREAS DURING THE WARNING PERIOD...IT WILL TAKE SOME TIME FOR ANY HIGH WATER TO RUNOFF. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... MOUNTAIN HOME... HARRISON... BULL SHOALS... WININGTON... WILLIS... VIOLA... SELF... ROBINSON PT LNDG... ROBERSON HOLLOW... RED BANK... PYATT... PRICE PLACE... OZARK ISLE... OTT... OMAHA... MYRTLE... LEAD HILL... LAKEWAY... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. && LAT...LON 3633 9193 3619 9331 3650 9329 3650 9189 $$ 58
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Mar 25, 2:51 PM CDT, 5 hours 21 minutes earlier.
Area forecast discussion, Mar 25, 2:51 PM CDT, 5 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 251 PM CDT WED MAR 25 2015 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT A FEW STRONG THUNDERSTORMS DEVELOPED OUTSIDE OF THE CWA IN NORTHEAST TEXAS AND SW ARKANSAS DURING THE MID TO LATE MORNING HOURS ALONG AN AXIS OF HIGHER DEWPOINTS. THROUGH THE DAY TODAY...A NEARLY STATIONARY WARM FRONT REMAINS DRAPED ACROSS ARKANSAS FROM FORT SMITH TO MOUNTAIN HOME. THIS FRONT WILL CONTINUE TO WOBBLE THROUGH THE DAY BEFORE LIFTING MORE TO THE NORTH BY LATER THIS AFTERNOON AND EVENING. SURFACE LOW WILL CONTINUE TO PUSH TO THE NORTHEAST...AT THIS POINT...DID SLOW DOWN THE TIMING OF THE MAIN LINE OF PRECIP. LATEST RUNS OF HRRR HAS A FEW STRONGER STORMS DEVELOPING ACROSS OKLAHOMA AND FOLLOWING CLOSE TO WHERE THE STATIONARY FRONT IS CURRENTLY LOCATED. THE LARGEST THREAT WITH THESE INITIAL STORMS WILL BE LARGE HAIL...WITH DAMAGING WINDS...AND PERHAPS EVEN A TORNADO POSSIBLE. THE TORNADO THREAT IS FAIRLY LOW WITH THESE STORMS...WITH FAIRLY HIGH LCL VALUES. SOME OF THE HIRES MODELS DO SUGGEST THESE MAY FALL A BIT...BUT NOT UNTIL LATER IN THE EVENING. CONTINUE TO EXPECT A LINE OF THUNDERSTORMS TO DEVELOP...GENERALLY ALONG AND BEHIND THE MAIN FRONT AND MOVE THROUGH THE STATE AFTER 00Z...WITH THUNDERSTORMS SWEEPING THROUGH THE STATE. LARGE HAIL AND DAMAGING WINDS WILL AGAIN BE POSSIBLE...BUT TORNADOES WILL BE LIMITED AS THE COLD FRONT QUICKLY OUTRACES THE STORMS. CONTINUES TO LOOK THAT THE HEAVIEST OF THE PRECIPITATION WILL BE LIMITED NW OF THE CWA. LATER IN THE SHORT TERM...LARGE UPPER TROUGH WILL MOVE ACROSS THE AREA...AND WITH UPPER ENERGY RIDING AROUND THE TROUGH...SOME SMALL CHANCES WILL EXIST FOR WINTRY PRECIPITATION. BUT WITH TEMPERATURES CONTINUING TO COME BACK A BIT WARMER...THE CHANCES CONTINUE TO LESSEN. NO ACCUMULATIONS OR WINTER WX HAZARDS ARE EXPECTED. && .LONG TERM...SUNDAY THROUGH WEDNESDAY NEAR...TO SLIGHTLY ABOVE NORMAL TEMPERATURES ARE EXPECTED DURING THIS PERIOD. PRECIPITATION FORECASTS WILL REFLECT LOWER FORECAST CONFIDENCE WITH REGARD TO FEATURES IN EXPECTED SPLIT FLOW ACROSS THE U.S. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 78 48 56 36 / 50 80 50 20 CAMDEN AR 83 58 61 42 / 20 40 50 10 HARRISON AR 76 44 55 34 / 50 90 30 20 HOT SPRINGS AR 81 55 61 39 / 30 70 30 10 LITTLE ROCK AR 81 54 60 39 / 20 70 40 10 MONTICELLO AR 80 56 61 37 / 10 30 70 10 MOUNT IDA AR 80 53 62 35 / 40 80 30 10 MOUNTAIN HOME AR 77 45 57 35 / 50 90 30 20 NEWPORT AR 78 49 57 34 / 40 80 60 10 PINE BLUFF AR 80 56 58 40 / 10 50 60 10 RUSSELLVILLE AR 81 52 60 37 / 50 80 30 10 SEARCY AR 78 51 57 36 / 30 70 50 10 STUTTGART AR 79 55 57 39 / 10 60 60 10 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...65 / LONG TERM...55
Hazardous weather outlook, Mar 25, 6:15 PM CDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 615 PM CDT WED MAR 25 2015 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-261000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 615 PM CDT WED MAR 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS EVENING AND TONIGHT A STORM SYSTEM CURRENTLY IN THE CENTRAL PLAINS WILL MARCH EAST THROUGH THE OVERNIGHT HOURS. STRONG TO SEVERE THUNDERSTORMS HAVE ERUPTED ACROSS PARTS OF NORTHWEST ARKANSAS AND AND NORTHEAST ARKANSAS AT THIS TIME. THESE STORMS ARE PRODUCING LARGE HAIL AND DAMAGING WINDS AND EVEN ISOLATED TORNADOES. THESE STORMS ARE IN ADVANCE OF THE ASSOCIATED COLD FRONT WITH THIS STORM WHICH IS STILL LOCATED IN OKLAHOMA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM THIS EVENING ACROSS WESTERN AND NORTHERN ARKANSAS. THUNDERSTORMS WILL CONTINUE THROUGH THE OVERNIGHT HOURS AS THE AFOREMENTIONED FRONT MOVES THROUGH. HOWEVER...AS WE PROGRESS THROUGH THE NIGHT....RAIN WILL BECOME MORE SCATTERED WITH TIME...AND CHANCES FOR SEVERE WEATHER WILL DIMINISH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY IT WILL TURN MUCH COOLER BEHIND THE FRONT THURSDAY. WINDS WILL SHIFT TO THE NORTH AND NORTHWEST...AND WILL BE GUSTY. A LAKE WIND ADVISORY MAY BE REQUIRED. FRIDAY AND SATURDAY MORNINGS...TEMPERATURES MAY DROP TO AROUND FREEZING IN ISOLATED SPOTS ACROSS NORTHERN ARKANSAS. PATCHY FROST WILL ALSO BE POSSIBLE IN NORTHERN SECTIONS OF THE STATE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING IN THE NORTHWEST HALF OF ARKANSAS DUE TO SEVERE WEATHER. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 46/56
In the hours before
Special weather statement, Mar 25, 5:05 PM CDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 505 PM CDT WED MAR 25 2015 ARZ012-252235- NEWTON AR- 505 PM CDT WED MAR 25 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NEWTON COUNTY UNTIL 530 PM CDT... AT 502 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTH OF WALNUT...OR 11 MILES SOUTH OF LOST VALLEY SP...MOVING NORTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... JASPER... PRUITT... PIERCETOWN... CARVER... WAYTON... VENDOR... SWAIN... PARTHENON... NAIL... MT JUDEA... MOSSVILLE... LOW GAP... HASTY... DEER... CROSSROAD... BASS... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3611 9308 3589 9296 3579 9339 3592 9345 TIME...MOT...LOC 2205Z 241DEG 32KT 3587 9333 64
Special weather statement, Mar 25, 7:24 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
724 PM CDT WED MAR 25 2015
ARZ005-260055-
BAXTER AR-
724 PM CDT WED MAR 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BAXTER COUNTY UNTIL 800
PM CDT...
AT 721 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTH OF LAKEVIEW...OR 6 MILES NORTHEAST
OF BULL SHOALS...MOVING EAST AT 40 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
LAKEVIEW... ARKAWANA... THREE BROTHERS...
GAMALIEL... CLARKRIDGE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3645 9216 3637 9253 3637 9254 3638 9254
3639 9253 3650 9253 3651 9220
TIME...MOT...LOC 0024Z 250DEG 34KT 3645 9250
56Special weather statement, Mar 25, 7:58 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 758 PM CDT WED MAR 25 2015 ARZ006-260130- FULTON AR- 758 PM CDT WED MAR 25 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FULTON COUNTY UNTIL 830 PM CDT... AT 756 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 2 MILES SOUTHWEST OF OTT...OR 17 MILES NORTHWEST OF SALEM...MOVING EAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... VIOLA... STURKIE... OTT... FLINT SPRINGS... VIDETTE... MOKO... GEPP... FRYATT... CAMP... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3637 9164 3637 9215 3650 9215 3650 9164 TIME...MOT...LOC 0058Z 261DEG 28KT 3647 9208 56
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 7:13 PM CDT | Severe Thunderstorm Warning | LZK | Boone, Marion | 47 min |
| Mar 25, 7:24 PM CDT | Special Weather Statement | LZK | Baxter | 31 min |
| Mar 25, 7:44 PM CDT | Severe Thunderstorm Warning | LZK | Baxter | 16 min |
| Mar 25, 7:58 PM CDT | Special Weather Statement | LZK | Fulton | 32 min |
| Mar 25, 8:01 PM CDT | Severe Thunderstorm Warning | LZK | Boone, Marion | 34 min |
| Mar 25, 8:08 PM CDT | Severe Thunderstorm Warning | LZK | Fulton | 37 min |
| Mar 25, 8:21 PM CDT | Severe Thunderstorm Warning | LZK | Fulton, Sharp | 39 min |
| Mar 25, 8:35 PM CDT | River Flood Warning | LZK | Randolph | 71 hr |
| Mar 25, 8:40 PM CDT | Severe Thunderstorm Warning | LZK | Boone, Marion | 50 min |
| Mar 25, 8:52 PM CDT | Severe Thunderstorm Warning | LZK | Fulton, Sharp | 38 min |
| Mar 25, 9:00 PM CDT | Severe Thunderstorm Warning | LZK | Boone, Marion | 30 min |
| Mar 25, 9:03 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Fulton, Izard, Marion | 42 min |
| Mar 25, 9:16 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Izard, Stone | 44 min |
| Mar 25, 9:23 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Marion | 52 min |
| Mar 25, 9:40 PM CDT | Severe Thunderstorm Warning | LZK | Newton, Searcy | 50 min |
| Mar 25, 10:00 PM CDT | Special Weather Statement | LZK | Sharp | 45 min |
| Mar 25, 10:31 PM CDT | Severe Thunderstorm Warning | LZK | Newton, Pope, Searcy, Van Buren | 44 min |
| Mar 25, 10:41 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan, Yell | 64 min |
| Mar 26, 1:11 AM CDT | Severe Thunderstorm Warning | LZK | Polk, Scott | 64 min |
| Mar 26, 2:47 AM CDT | Lake Wind Advisory | LZK | Arkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more | 13 hr |
| Mar 26, 3:00 AM CDT | Special Weather Statement | LZK | Pike | 45 min |
| Mar 26, 3:30 AM CDT | Special Weather Statement | LZK | Hot Spring | 45 min |
| Mar 26, 9:03 AM CDT | River Flood Advisory | LZK | Fulton, Sharp | 36 hr |
| Mar 26, 11:32 AM CDT | River Flood Warning | LZK | Lawrence, Randolph | 49 hr |
Nearby
Flash Flood Warnings in Arkansas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.